MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071830
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Age at the time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment, stent fracture and stent withdrawal difficulty occurred.The 80% stenosed target lesion was located in the moderately tortuous and non-calcified superficial femoral artery (sfa).Following pre-dilation with a coyote balloon catheter, a 7 x 180 x 130 innova¿ stent was advanced contralateral over a.035 non-bsc guidewire and stent deployment was initiated.The stent was deployed about 2cm using the thumbwheel, then it stopped releasing and the thumbwheel moved freely.The pull grip was attempted to release the stent, but this failed.The innova delivery system was slightly pushed and pulled and pulled back towards the right external iliac artery (eia).When the device came into contact with the access site, the stent was not able to be pulled inside the sheath.The delivery system was pulled and the stent fractured and detached in the distal left eia.The sheath was replaced with angioseal and forceps were used to capture the fractured stent and pull it near to the access site.A cut down was then performed on the patient and the fractured stent was removed.The procedure was aborted.There were no further patient complications and the patient status was fine post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) stuck in an introducer sheath.The outer shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The outer sheath was also buckled in 2 areas.The 1st buckling was approximately 61cm from the nosecone.The 2nd area was approximately 71cm from the nosecone.The mid-shaft showed damage in the form of flattening and being creased.This damage was approximately 119 to 127cm from the nosecone.The mid-shaft was also kinked approximately 2cm from the retainer clip.The devices pull handle was loose in the handle which indicates internal damage.The thumbwheel was also loose.The handle was separated and it was noticed that the retainer clip had detached from the pull rack.The pull rack showed slight damage on the 1st tooth.The stent was returned part in the mid-shaft and part of the stent was stuck in the introducer sheath.The stent fractured when it was pulled back into the introducer sheath per the customer¿s complaint.This would contribute to the mid-shaft of the device being stuck inside of the introducer sheath when the device was returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7007374
Report Number2134265-2017-10602
Device Sequence Number2004806
Product Code NIP
UDI-Device Identifier08714729874140
UDI-Public08714729874140
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293071830
Device Catalogue Number39293-07183
Device Lot Number0019597803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92169170-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;